Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Feb 25, 2009, 3:16 AM CST for 5 counties in Texas. It took effect at Feb 25, 2009, 9:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2009, 3:16 AM CST (09:16 UTC)
- In effect from
- Feb 25, 2009, 9:00 AM CST
- Expired
- Feb 25, 2009, 6:55 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 250916 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 316 AM CST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... .STRONG WINDS AND DRY WEATHER CONDITIONS WILL CREATE A DANGEROUS RISK OF WILDFIRE FOR MOST OF DEEP SOUTH TEXAS THROUGH AT LEAST THE NEXT 48 HOURS. TXZ250-251-253>257-251730- /O.UPG.KBRO.FW.A.0012.090225T1500Z-090226T0200Z/ /O.NEW.KBRO.FW.W.0011.090225T1500Z-090226T0300Z/ /O.NEW.KBRO.FW.A.0013.090226T1500Z-090227T0300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 316 AM CST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. STRONG WINDS...DRY WEATHER CONDITIONS...AND ABUNDANT CURED FUELS WILL COMBINE TODAY TO PRODUCE A DANGEROUS RISK OF WILDFIRE...AND A RED FLAG WARNING IS IN EFFECT FOR THE CENTRAL AND EASTERN PORTIONS OF DEEP SOUTH TEXAS. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THE SAME AREA TOMORROW. THIS WATCH WILL LIKELY BE UPGRADED TO A RED FLAG WARNING DURING THE NEXT 24 HOURS...AS STRONG WINDS AND DRY WEATHER ARE EXPECTED TO OCCUR ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TOMASELLI
1 follow-up statement
000 WWUS84 KBRO 260055 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 655 PM CST WED FEB 25 2009 TXZ250-251-253>257-260900- /O.CAN.KBRO.FW.W.0011.000000T0000Z-090226T0300Z/ /O.UPG.KBRO.FW.A.0013.090226T1500Z-090227T0300Z/ /O.NEW.KBRO.FW.W.0012.090226T1400Z-090227T0300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 655 PM CST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 9 PM CST THURSDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CST THURSDAY. THE RED FLAG WARNING FOR TONIGHT HAS BEEN CANCELLED. STRONG WINDS...DRY WEATHER CONDITIONS...AND ABUNDANT CURED FUELS WILL COMBINE THURSDAY TO PRODUCE A DANGEROUS RISK OF WILDFIRE...AND A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS. WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL RESULT IN CRITICAL FIRE BEHAVIOR. HIGHER TEMPERATURES DURING THE AFTERNOON WILL ALSO BRING MINIMUM RELATIVE HUMIDITY VALUES DOWN BELOW 40 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ248-249-252-260900- /O.NEW.KBRO.FW.W.0012.090226T1400Z-090227T0300Z/ ZAPATA-JIM HOGG-STARR- 655 PM CST WED FEB 25 2009 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CST THURSDAY. STRONG WINDS...DRY WEATHER CONDITIONS...AND ABUNDANT CURED FUELS WILL COMBINE THURSDAY TO PRODUCE A DANGEROUS RISK OF WILDFIRE...AND A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS. WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL RESULT IN CRITICAL FIRE BEHAVIOR. HIGHER TEMPERATURES DURING THE AFTERNOON WILL ALSO BRING MINIMUM RELATIVE HUMIDITY VALUES DOWN BELOW 40 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 8:33 PM CST, 6 hours 43 minutes earlier.
Area forecast discussion, Feb 24, 8:33 PM CST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
833 PM CST TUE FEB 24 2009
.DISCUSSION...MSAS SURFACE ANALYSIS INDICATED THE PRESSURE
GRADIENT HAS INCREASED ACROSS SOUTH TEXAS SINCE YESTERDAY EVENING.
KBRO 88D DOPPLER RADAR VAD WINDS INDICATED A LOW LEVEL JET
DEVELOPING ACROSS THE LOWER TX COAST THIS EVENING. THE LATEST NAM
MODEL RUN PROGS A STRONG LOW LEVEL JET DEVELOPING TONIGHT. THIS
SHOULD RESULT IN STRONG WINDS ACROSS THE CWA WEDNESDAY AS DIURNAL
HEATING ALLOWS THE WINDS ALOFT TO MIX DOWN TO THE SURFACE.
QUESTION IS HOW MUCH FOG WILL DEVELOP TONIGHT WITH THE CLEAR
SKIES AND RELATIVELY LIGHT WINDS AT THE SURFACE. THERE SHOULD BE
ENOUGH MIXING ALOFT TO KEEP WIDESPREAD FOG FROM DEVELOPING.
CURRENT FORECAST GRIDS LOOK GOOD SO NO CHANGES EXPECTED FOR NOW.
&&
.AVIATION...EXPECT VFR CONDITIONS TO PREVAIL THROUGHOUT THE REGION
OVER THE NEXT 24H.
&&
.MARINE...THE MAIN MARINE CONCERN OVER THE NEXT SEVERAL DAYS WILL BE
INCREASING SOUTHERLY FLOW FROM THE STEADY PROGRESSION OF SURFACE
LOWS EXPECTED OVER THE CENTRAL U.S. THESE WINDS WILL FINALLY BE
INTERRUPTED TOWARDS THE WEEKEND AS A SERIES OF COLD FRONTS PUSH
TOWARDS THE WESTERN GULF COAST. AFTER THE FROPA ON SUNDAY...A BRIEF
ROUND OF N-NE WINDS WILL AFFECT THE AREA WITH A MORE EAST TO
SOUTHEAST FLOW RETURNING NEXT MONDAY AND TUESDAY. SCA/SCEC WILL BE
POSSIBLE FOR BOTH THE BAY AND GULF WATERS OVER THE NEXT SEVERAL DAYS
WITH THE PEAK WINDS LIKELY ACROSS THE BAY DURING THE DAY AND AT
NIGHT ACROSS THE GULF. WILL CONTINUE THE SCA FOR THE BAY WATERS
THROUGH 7 PM THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 159 PM CST TUE FEB 24 2009/
SOUTH WINDS BEGINNING TO PICK UP AS LOW PRESSURE DRIFTS ACROSS
THE TEXAS PANHANDLE. WINDS WILL DECREASE OVERNIGHT...BUT FOG
FORMATION IS EXPECTED TO REMAIN LIGHT AS MOIST SFC PARCEL FAIRLY
THICK. WINDY CONDITIONS WILL CONTINUE THROUGH FRIDAY...WITH RED
FLAG CONDITIONS EXPECTED AGAIN TOMORROW WITH SUSTAINED WINDS OF 25
MPH AT 20FT. LONGER TERM FORECAST IS LOW CONFIDENCE AS MODELS
CONTINUE TO FLIP BETWEEN THE FRONT STALLING TO THE NORTH AND THE
FRONT RACING THROUGH DEEP SOUTH TEXAS SATURDAY NIGHT. CURRENT
THOUGHT IS THAT UPPER LEVEL FLOW WILL BE FROM THE
NORTHWEST...GIVING THE SHALLOW COLD POOL A GOOD PUSH TO THE SOUTH.
WILL STICK NEAR THE RECENT GFS MOS GUIDANCE OF COLDER SOLUTION FOR
SUNDAY AND SUNDAY NIGHT...WITH MODERATING FORECAST INTO EARLY NEXT
WEEK.
AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGHOUT THE AFTERNOON AND
EVENING AS THE 12Z KCRP SOUNDING SHOWS A FAIRLY DRY ATMS IN PLACE
OVER THE REGION.
MARINE...
THE MAIN MARINE CONCERN OVER THE NEXT SEVERAL DAYS WILL BE THE
TIGHTENING PG OVER THE REGION FROM THE STEADY PROGRESSION OF
SURFACE LOWS EXPECTED OVER THE CENTRAL U.S. THIS SOUTHERLY PG WILL
FINALLY BE INTERRUPTED TOWARDS THE WEEKEND AS A SERIES OF COLD
FRONTS PUSH TOWARDS THE WESTERN GULF COAST. AFTER THE FROPA ON
SUN...A BRIEF ROUND OF N-NE WINDS WILL AFFECT THE AREA WITH A MORE
EAST TO SOUTHEAST FLOW RETURNING NEXT MON AND TUES. SCA/SCEC WILL
BE POSSIBLE FOR BOTH THE BAY AND GULF WATERS OVER THE NEXT SEVERAL
DAYS WITH THE PEAK WINDS LIKELY ACROSS THE BAY DURING THE DAY AND
AT NIGHT ACROSS THE GULF. WILL CONTINUE THE SCA FOR THE BAY WATERS
THROUGH 7 PM THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 67 81 66 83 / 10 10 10 10
BROWNSVILLE 63 83 65 84 / 10 10 10 10
HARLINGEN 62 86 67 88 / 0 0 0 0
MCALLEN 61 88 66 88 / 0 0 0 0
RIO GRANDE CITY 59 92 65 93 / 0 0 0 0
SOUTH PADRE ISLAND 64 77 66 79 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ250-251-253>257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
61/58Hazardous weather outlook, Feb 24, 10:48 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1048 PM CST TUE FEB 24 2009 TXZ248>257-260500- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1048 PM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A RED FLAG WARNING WILL BE POSTED FOR MUCH OF DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY DUE TO HIGHER WINDS INTERACTING WITH WINTER-DRIED GRASSES AND DROUGHT STRESSED VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-260500- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1048 PM CST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE MARINE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP OVER THE NEXT TWO DAYS AS A TIGHT PRESSURE GRADIENT MAINTAINS STRONGER WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 10:39 PM CST | Small Craft Advisory | BRO | 17 hr | |
| Feb 25, 2:40 AM CST | Small Craft Advisory for Winds | BRO | 42 hr | |
| Feb 25, 3:16 AM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 16 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.